Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$ L^p$ estimates for the variation for singular integrals on uniformly rectifiable sets

Authors: Albert Mas and Xavier Tolsa
Journal: Trans. Amer. Math. Soc. 369 (2017), 8239-8275
MSC (2010): Primary 42B20, 42B25
Published electronically: June 13, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The $ L^p$ ( $ 1<p<\infty $) and weak-$ L^1$ estimates for the variation for Calderón-Zygmund operators with smooth odd kernel on uniformly rectifiable measures are proven. The $ L^2$ boundedness and the corona decomposition method are two key ingredients of the proof.

References [Enhancements On Off] (What's this?)

  • [1] Jean Bourgain, Pointwise ergodic theorems for arithmetic sets, Inst. Hautes Études Sci. Publ. Math. 69 (1989), 5-45. With an appendix by the author, Harry Furstenberg, Yitzhak Katznelson and Donald S. Ornstein. MR 1019960
  • [2] James T. Campbell, Roger L. Jones, Karin Reinhold, and Máté Wierdl, Oscillation and variation for the Hilbert transform, Duke Math. J. 105 (2000), no. 1, 59-83. MR 1788042,
  • [3] James T. Campbell, Roger L. Jones, Karin Reinhold, and Máté Wierdl, Oscillation and variation for singular integrals in higher dimensions, Trans. Amer. Math. Soc. 355 (2003), no. 5, 2115-2137. MR 1953540,
  • [4] Guy David, Wavelets and singular integrals on curves and surfaces, Lecture Notes in Mathematics, vol. 1465, Springer-Verlag, Berlin, 1991. MR 1123480
  • [5] G. David and S. Semmes, Singular integrals and rectifiable sets in $ R^n$: au-delà des graphes lipschitziens, Astérisque No. 193 (1991).
  • [6] Guy David and Stephen Semmes, Analysis of and on uniformly rectifiable sets, Mathematical Surveys and Monographs, vol. 38, American Mathematical Society, Providence, RI, 1993. MR 1251061
  • [7] Javier Duoandikoetxea, Fourier analysis, Graduate Studies in Mathematics, vol. 29, American Mathematical Society, Providence, RI, 2001. Translated and revised from the 1995 Spanish original by David Cruz-Uribe. MR 1800316
  • [8] Roger L. Jones, Robert Kaufman, Joseph M. Rosenblatt, and Máté Wierdl, Oscillation in ergodic theory, Ergodic Theory Dynam. Systems 18 (1998), no. 4, 889-935. MR 1645330,
  • [9] Roger L. Jones, Andreas Seeger, and James Wright, Strong variational and jump inequalities in harmonic analysis, Trans. Amer. Math. Soc. 360 (2008), no. 12, 6711-6742. MR 2434308,
  • [10] Roger L. Jones and Gang Wang, Variation inequalities for the Fejér and Poisson kernels, Trans. Amer. Math. Soc. 356 (2004), no. 11, 4493-4518. MR 2067131,
  • [11] D. Lépingle, La variation d'ordre $ p$ des semi-martingales, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 36 (1976), no. 4, 295-316 (French). MR 0420837,
  • [12] Fedor Nazarov, Xavier Tolsa, and Alexander Volberg, On the uniform rectifiability of AD-regular measures with bounded Riesz transform operator: the case of codimension 1, Acta Math. 213 (2014), no. 2, 237-321. MR 3286036,
  • [13] Tao Ma, José Luis Torrea, and Quanhua Xu, Weighted variation inequalities for differential operators and singular integrals, J. Funct. Anal. 268 (2015), no. 2, 376-416. MR 3283159,
  • [14] Pertti Mattila, Mark S. Melnikov, and Joan Verdera, The Cauchy integral, analytic capacity, and uniform rectifiability, Ann. of Math. (2) 144 (1996), no. 1, 127-136. MR 1405945,
  • [15] Albert Mas, Variation for singular integrals on Lipschitz graphs: $ L^p$ and endpoint estimates, Trans. Amer. Math. Soc. 365 (2013), no. 11, 5759-5781. MR 3091264,
  • [16] Albert Mas and Xavier Tolsa, Variation and oscillation for singular integrals with odd kernel on Lipschitz graphs, Proc. Lond. Math. Soc. (3) 105 (2012), no. 1, 49-86. MR 2948789,
  • [17] Albert Mas and Xavier Tolsa, Variation for the Riesz transform and uniform rectifiability, J. Eur. Math. Soc. (JEMS) 16 (2014), no. 11, 2267-2321. MR 3283399,
  • [18] Richard Oberlin, Andreas Seeger, Terence Tao, Christoph Thiele, and James Wright, A variation norm Carleson theorem, J. Eur. Math. Soc. (JEMS) 14 (2012), no. 2, 421-464. MR 2881301,
  • [19] Hervé Pajot, Analytic capacity, rectifiability, Menger curvature and the Cauchy integral, Lecture Notes in Mathematics, vol. 1799, Springer-Verlag, Berlin, 2002. MR 1952175
  • [20] Xavier Tolsa, Uniform rectifiability, Calderón-Zygmund operators with odd kernel, and quasiorthogonality, Proc. Lond. Math. Soc. (3) 98 (2009), no. 2, 393-426. MR 2481953,
  • [21] Xavier Tolsa, Analytic capacity, the Cauchy transform, and non-homogeneous Calderón-Zygmund theory, Progress in Mathematics, vol. 307, Birkhäuser/Springer, Cham, 2014. MR 3154530

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 42B20, 42B25

Retrieve articles in all journals with MSC (2010): 42B20, 42B25

Additional Information

Albert Mas
Affiliation: Departament de Matemàtica Aplicada I, ETSEIB, Universitat Politècnica de Catalunya Avda. Diagonal 647, 08028 Barcelona, Spain
Address at time of publication: Departament de Matemàtiques i Informàtica, Universitat de Barcelona, Gran Vía 585, E-08007 Barcelona, Spain

Xavier Tolsa
Affiliation: Institució Catalana de Recerca i Estudis Avançats (ICREA), Passeig de Lluís Companys, 23, 08010 Barcelona, Catalonia – and – Departament de Matemàtiques and BGSMath, Universitat Autònoma de Barcelona, Edifici C Facultat de Ciències, 08193 Bellaterra, Barcelona, Catalonia

Received by editor(s): April 27, 2015
Received by editor(s) in revised form: May 13, 2016
Published electronically: June 13, 2017
Additional Notes: The first author was supported by the Juan de la Cierva program JCI2012-14073 (MEC, Gobierno de España), ERC grant 320501 of the European Research Council (FP7/2007-2013), MTM2011-27739 and MTM2010-16232 (MICINN, Gobierno de España), and IT-641-13 (DEUI, Gobierno Vasco)
The second author was supported by the ERC grant 320501 of the European Research Council (FP7/2007-2013) and partially supported by MTM-2013-44304-P, MTM-2016-77635-P, MDM-2014-044 (MICINN, Spain), 2014-SGR-75 (Catalonia), and by Marie Curie ITN MAnET (FP7-607647).
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society